Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 35, NWS Topeka, KS

September 12, 2008Douglas County, Kansas

NWS Topeka, KS issued this tornado warning at Sep 12, 2008, 5:14 PM CDT for Douglas County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2008, 5:14 PM CDT (22:14 UTC)
Expired
Sep 12, 2008, 5:42 PM CDT
In force
28 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

County Douglas County, KS

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 4:28 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KTOP 122214
TORTOP
KSC045-122300-
/O.NEW.KTOP.TO.W.0035.080912T2214Z-080912T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
514 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VINLAND...
  OR 10 MILES SOUTHEAST OF LAWRENCE...MOVING NORTHEAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUDORA...
  VINLAND...

FOR YOUR SAFETY...GO TO A STORM SHELTER OR BASEMENT NOW TORNADOES
MAY HAVE WINDS GREATER THAN 100 MPH. AVOID OVERPASSES AND WINDOWS...
AND COVER YOUR HEAD.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3880 9505 3878 9516 3881 9524 3897 9518
      3897 9515 3897 9509 3898 9507 3898 9505
      3897 9505
TIME...MOT...LOC 2214Z 226DEG 29KT 3884 9516

$$

BOUSTEAD
3 follow-up statements
000 
WWUS53 KTOP 122224
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT FRI SEP 12 2008

KSC045-122300-
/O.CON.KTOP.TO.W.0035.000000T0000Z-080912T2300Z/
DOUGLAS-
523 PM CDT FRI SEP 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF EUDORA...OR 9 MILES SOUTHEAST OF
LAWRENCE...MOVING NORTHEAST AT 27 MPH.

LOCATIONS IMPACTED INCLUDE...
EUDORA AND RURAL EASTERN DOUGLAS COUNTY.

AT 517 PM CDT...A STORM CHASER REPORTED STRONG ROTATION AND A WALL 
CLOUD WITH THIS STORM. 

FOR YOUR SAFETY...GO TO A STORM SHELTER OR BASEMENT NOW TORNADOES
MAY HAVE WINDS GREATER THAN 100 MPH. AVOID OVERPASSES AND WINDOWS...
AND COVER YOUR HEAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3880 9506 3882 9515 3885 9517 3894 9515
      3896 9512 3897 9510 3897 9509 3898 9507
      3898 9505 3880 9505
TIME...MOT...LOC 2223Z 230DEG 23KT 3888 9511

$$

BOUSTEAD
000 
WWUS53 KTOP 122236
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
536 PM CDT FRI SEP 12 2008

KSC045-122300-
/O.CON.KTOP.TO.W.0035.000000T0000Z-080912T2300Z/
DOUGLAS-
534 PM CDT FRI SEP 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...

AT 530 PM CDT...EUDORA LOCAL FIRE DEPARTMENT REPORTED A THUNDERSTORM 
WITH STRONG ROTATION 2 MILES SOUTH OF EUDORA. RADAR INDICATED THIS 
THUNDERSTORM WAS LOCATED NEAR EUDORA...OR 11 MILES EAST OF 
LAWRENCE...MOVING NORTHEAST AT 26 MPH.

LOCATIONS IMPACTED INCLUDE...
EUDORA AND RURAL EAST CENTRAL DOUGLAS COUNTY...

FOR YOUR SAFETY...GO TO A STORM SHELTER OR BASEMENT NOW TORNADOES
MAY HAVE WINDS GREATER THAN 100 MPH. AVOID OVERPASSES AND WINDOWS...
AND COVER YOUR HEAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3885 9505 3886 9510 3889 9513 3895 9513
      3897 9511 3897 9509 3898 9507 3898 9505
TIME...MOT...LOC 2234Z 230DEG 23KT 3892 9504

$$

BOUSTEAD
000 
WWUS53 KTOP 122242
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
542 PM CDT FRI SEP 12 2008

KSC045-122252-
/O.CAN.KTOP.TO.W.0035.000000T0000Z-080912T2300Z/
DOUGLAS-
542 PM CDT FRI SEP 12 2008

...THE TORNADO WARNING FOR EAST CENTRAL DOUGLAS COUNTY HAS BEEN
CANCELLED...

AT 542 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM WITH THE POSSIBLE TORNADO HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3885 9505 3886 9510 3889 9513 3895 9513
      3897 9511 3897 9509 3898 9507 3898 9505
TIME...MOT...LOC 2242Z 230DEG 23KT 3895 9499

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Sep 12, 3:07 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 12, 3:07 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
307 PM CDT FRI SEP 12 2008

.DISCUSSION...

STILL PLENTY OF CONCERNS OVER THE SHORT TERM. MRNG UPPR AIR ANLYS
INDCD THAT INDEED THE GFS WAS CORRECT IN DVLPNG THE MID LVL PV
ANOMALY YESTERDAY...AND NOW THIS ANOMALY /PER AFTN WATER VAPOR/ WAS
LOCATED OVR CNTRL KS. UPSTRM FM THE ANOMALY...UPPR LVL SHRTWV TROF
WAS LOCATED OVR NW WY ASSOCIATED WITH A 100 KT H3 JET AND 40 TO 50 M
HEIGHT FALLS. THE SURFACE LOW ASSOCIATED WITH THE PV ANOMALY AT 18Z
WAS NEAR KHUT. MAIN AREA OF EXPANSIVE PRECIP CONTD TO MOVE NEWD THRU
THE CWA.

FIRST THING WE WILL HAVE TO DEAL WITH IS THE INDUCED SFC LO OVR
CNTRL KS AND THIS IS PROGGED TO LIFT NEWD THRU THE CWA OVR THE NEXT
12 HRS DRAGGING THE WRMFNT OVR E-CNTRL KS NE WITH IT. MODIFIED 12Z
RAOB FM KTOP INDCS ATMOSPHERE OVR SE KS CONTS TO DESTABILIZE WITH
THE WEAK INHIBITION IN THIS TROPICAL ATMOSPHERE...ISO CONVECTION IS
EXPECTED TO INCREASE IN COVERAGE AND INTENSITY OVR THE SRN CWA INTO
THE EARLY EVNG. ISO SVR WX WL BE POSSIBLE IN THIS ZONE. GIVEN THE
ENHANCED LO LVL FLOW ARND THE SFC CYCLONE...ISO TORNADOES CONT TO BE
THE MAIN SVR WX THREAT THIS EVNG. THIS TREND SHLD QUICKLY END BY
MID/LATE EVNG AS LO LVL ATMOSPHERE STABILIZES. OTHERWISE...AS SFC LO
MOVES NEWD TONIGHT...EXPANSIVE AREA OF PRECIP SHLD TEND TO MOVE WITH
IT TO OUR NE. CDFNT BEHIND THE LO SHLD CONT TO PROVIDE A FOCUS FOR
PRECIP THOUGH THRU THE NIGHT GIVEN CONFLUENT FLOW INTO THE FRONTAL
ZONE AND THE TROPICAL AIRMASS/WEAK STABILITY. PRECIP AREA SHLD BE
INCREASINGLY NARROW TONIGHT THOUGH...WITH THE MAIN AXIS SETTING UP
FM ARND COUNCIL GROVE/EMPORIA NORTHEAST TO TOP/LWC. ADDITIONAL
AMOUNTS IN THIS ZONE ARE LIKELY TO BE IN THE 1 TO 1.5 INCH RAIN AND
GIVEN THE ONGOING MINOR FLOODING ACRS THE AREA...WL KEEP THE FLOOD
WATCH GOING THRU 12Z ON SAT IN THAT AREA.

AS UPPR LVL SHRTWV OVR WY EJECTS NEWD THRU NEB/IA ON SAT
MRNG...CDFNT WL START TO MAKE PROGRESS TO THE SE THRU THE CWA. THUS
STARTING AFTER MIDNIGHT TONIGHT...THE NW CWA SHLD START TO SEE THE
PRECIPITATION END. THUS WILL CANCEL THE FLOOD WATCH FOR THE NW CWA
WITH THIS PACKAGE. SFC CDFNT WL HAVE A HARD TIME MAKING IT OUT OF
THE FA THRU THE DAY ON SAT THOUGH GIVEN THE BLOCKING PATTERN TO THE
S AND E OF THE FA. THUS HAVE INCREASED GOING POPS DURING THE DAY ON
SAT...BUT PRECIPITATION IS EXPECTED TO GENERALLY BE LIGHTER...AND
THUS ATTM WILL NOT EXTEND THE FLOOD WATCH INTO THE DAY ON SAT. DID
INCREASED HIGHS IN OUR NW ON SAT THOUGH WITH MORE SUN IS EXPECTED AS
SUBSIDENCE MOVES INTO THE CWA FM THE NW.

BOUSTEAD

SATURDAY NIGHT AND SUNDAY...BIGGEST CONCERN DURING THE PERIOD IS
THE 12Z MODEL GUIDANCE INDICATING DEFORMATION BAND ASSOCIATED WITH
REMNANTS OF HURRICANE IKE BRINGING ANOTHER BAND OF TROPICAL
PRECIPITATION ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS
DURING THE PERIOD. THE WESTERN EXTENT OF THIS DEFORMATION TROPICAL
PRECIPITATION WILL HAVE A SHARP CUT OFF ACROSS THE CWA AS LARGE
SCALE SUBSIDENCE WILL BE WORKING IN WEST OF THIS DEFORMATION ZONE.
FOR NOW...IF REMNANTS OF IKE WILL HAVE AN EFFECT ON THE CWA...THE
BEST CHANCE LOOKS TO BE DURING THE OVERNIGHT HOURS OF SATURDAY
INTO THE EARLY MORNING HOURS...AND THE AERIAL EXTENT LOOKS MOST
LIKELY ALONG AND SOUTHEAST OF INTERSTATE 35. THE NATIONAL
HURRICANE CENTER TRACK FOR THE REMNANTS OF IKE TAKES THE CENTROID
TRACK FOR IKE FURTHER EAST THAN 12Z GUIDANCE INDICATES...SO NO
CONFIDENCE TO EXTEND THE FLOOD WATCH AT THIS TIME...BUT CERTAINLY
SOMETHING TO WATCH AS THE TRACK AND SPEED OF IKE ARE BETTER
UNDERSTOOD WITH RESPECT TO THE TIMING OF THE STRONG UPPER LEVEL
SHORTWAVE TROUGH EJECTING EAST THROUGH THE CENTRAL PLAINS DURING
THE PERIOD.

EXTENDED...SUNDAY EVENING...THE STRONG UPPER LEVEL SHORTWAVE TROUGH
IS EXPECTED TO HAVE PUSHED EAST OF THE CWA...BRINGING LARGE SCALE
SUBSIDENCE OVER THE CENTRAL PLAINS.  AT THIS TIME...THE PASSAGE OF
THIS SHORTWAVE TROUGH IS EXPECTED TO SHUNT THE REMNANTS OF HURRICANE
IKE OFF TO THE EAST OF THE CENTRAL PLAINS BY 00Z MONDAY.  FROM
MONDAY ON...GENERAL UPPER PATTERN WILL BE DEFINED BY UPPER LEVEL
RIDGE SLOWLY BUILDING INTO THE REGION.  UPPER LEVEL RIDGE LOOKS SLOW
TO BUILD IN...BUT CANNOT SEE ANY SMALL SCALE FEATURES IN WEAK
NORTHWESTERLY FLOW ALOFT TO THROW POPS IN THE FORECAST ATTM.  HAVE A
DRY FORECAST GOING FOR THE EXTENDED...TEMPERATURES NEAR OR JUST
BELOW CLIMO ARE EXPECTED.

CAVANAUGH

&&

.AVIATION...

WIDESPREAD MVFR CONDS ASSOCIATED WITH THE DEEP MOISTURE FEED AND
ONGOING PRECIPITATION. THIS IS EXPECTED TO CONTINUE AT LEAST THRU
06Z TONIGHT WITH LO LVL FLOW TURNS MORE NWRLY AND THE LO LEVEL DRY
A BIT. THUS WL CONT THE PRECIP AND MVFR CONDS THRU THAT TIME. SOME
IFR NOTED THIS MRNG WITH THE HEAVIEST RAINFALL AND WL HANDLE THAT
WITH TEMPO GROUPS AND SHORT TERM UPDATES FOR HEAVIER BANDS MOVING
THRU.

BOUSTEAD

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ010-KSZ011-KSZ012-KSZ022-
KSZ023-KSZ024-KSZ026-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-
KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&
Hazardous weather outlook, Sep 12, 11:17 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT FRI SEP 12 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-131630-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1117 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN...SOME LOCALLY HEAVY WILL CONTINUE ACROSS THE
ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THIS WILL CONTINUE TO LEAD
TO LOCALIZED FLOODING OF CREEKS AND RIVERS INTO THE WEEKEND. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO THE SOUTH
OF A LINE FROM EMPORIA TO LAWRENCE...OR ALONG AND EAST OF THE
KANSAS TURNPIKE. THE THREAT FOR SEVERE WEATHER WILL BE ANYTIME
TODAY BEFORE 8 PM THIS EVENING. ISOLATED TORNADOES ARE THE MAIN
SEVERE WEATHER HAZARD TODAY.

A NEARLY STATIONARY BOUNDARY EXTENDS ACROSS NORTHEAST KANSAS
TODAY. TO THE SOUTH OF THE BOUNDARY...THE ATMOSPHERE IS WARM AND
VERY HUMID. DUE TO FAVORABLE LOW LEVEL SHEAR NEAR THIS
BOUNDARY...AND AN INCREASINGLY UNSTABLE AIRMASS THIS
AFTERNOON...AN ISOLATED SUPERCELL AND ASSOCIATED TORNADO THREAT
MAY DEVELOP OVER EAST CENTRAL KANSAS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW CREEKS AND RIVERS MAY CONTINUE TO FLOOD INTO THE
WEEKEND...ESPECIALLY IN PORTIONS OF EAST CENTRAL KANSAS WHERE THE
REMNANTS OF HURRICANE IKE COULD BRING ADDITIONAL MODERATE AMOUNTS
OF RAIN.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS EAST CENTRAL KANSAS TODAY.

BOUSTEAD

In the hours before

Local storm report, Sep 12, 3:16 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
316 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       6 NE TALMAGE            39.09N 97.18W
09/12/2008  M2.10 INCH       DICKINSON          KS   TRAINED SPOTTER

            18 HOUR TOTAL

&&

MRC
Local storm report, Sep 12, 4:18 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
418 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 NW CLINTON LAKE       38.95N 95.40W
09/12/2008  M2.50 INCH       DOUGLAS            KS   TRAINED SPOTTER

            24 HOUR TOTAL

&&

MRC
Local storm report, Sep 12, 4:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
440 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          3 W BALDWIN CITY        38.78N 95.24W
09/12/2008                   DOUGLAS            KS   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM PUBLIC OF BRIEF
            TOUCHDOWN AT 1365 N 300 RD.

&&

MRC
Local storm report, Sep 12, 4:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
457 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          3 W BALDWIN CITY        38.78N 95.24W
09/12/2008                   DOUGLAS            KS   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM PUBLIC OF BRIEF
            TOUCHDOWN AT 1365 N 300 RD.

&&

MRC
Local storm report, Sep 12, 4:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
458 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          6 N BALDWIN CITY        38.86N 95.18W
09/12/2008                   DOUGLAS            KS   PUBLIC

            BRIEF TOUCHDOWN REPORTED AT 98E 1550 RD.

&&

MRC
Local storm report, Sep 12, 5:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TORNADO          7 NE BALDWIN CITY       38.85N 95.09W
09/12/2008                   DOUGLAS            KS   LAW ENFORCEMENT

            TORNADO AND DEBRIS IN THE AIR SPOTTED BY DEPUTY AT 1061 N
            900 RD.

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:00 PM CDTAreal Flood AdvisoryTOPCloud, Republic2 hr
Sep 11, 8:52 PM CDTFlash Flood WarningTOPCloud3 hr
Sep 11, 10:40 PM CDTAreal Flood AdvisoryTOPClay, Cloud, Ottawa110 min
Sep 12, 5:18 AM CDTAreal Flood WarningTOPAnderson, Coffey, Lyon4 hr
Sep 12, 8:59 AM CDTFlash Flood WarningTOPLyon4 hr
Sep 12, 9:03 AM CDTAreal Flood WarningTOPAnderson, Coffey6 hr
Sep 12, 9:15 AM CDTRiver Flood WarningTOPCloud29 hr
Sep 12, 9:56 AM CDTRiver Flood WarningTOPFranklin3 days
Sep 12, 9:56 AM CDTRiver Flood WarningTOPAnderson, Franklin57 hr
Sep 12, 10:45 AM CDTAreal Flood AdvisoryTOPDouglas, Jackson, Jefferson, Shawnee2 hr
Sep 12, 10:55 AM CDTAreal Flood WarningTOPOsage2 hr
Sep 12, 11:12 AM CDTAreal Flood AdvisoryTOPDickinson, Geary, Morris, Pottawatomie, Riley2 hr
Sep 12, 12:59 PM CDTAreal Flood WarningTOPLyon2 hr
Sep 12, 2:10 PM CDTRiver Flood WarningTOPLyon5 days
Sep 12, 2:10 PM CDTRiver Flood WarningTOPCoffey, Lyon6 days
Sep 12, 2:17 PM CDTRiver Flood WarningTOPClay24 hr
Sep 12, 2:42 PM CDTRiver Flood WarningTOPFranklin, Osage54 hr
Sep 12, 3:01 PM CDTAreal Flood AdvisoryTOPBrown119 min
Sep 12, 3:43 PM CDTAreal Flood WarningTOPLyon3 hr
Sep 12, 4:11 PM CDTAreal Flood WarningTOPCoffey, Douglas, Franklin, Osage12 hr
Sep 12, 4:27 PM CDTTornado WarningTOPDouglas48 min
Sep 12, 5:34 PM CDTAreal Flood WarningTOPJefferson3 hr
Sep 12, 6:29 PM CDTAreal Flood WarningTOPLyon3 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.